Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 141, NWS Birmingham, AL

December 23, 20144 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 23, 2014, 6:18 PM CST for 4 counties in Alabama. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 6:18 PM CST (00:18 UTC)
Expired
Dec 23, 2014, 7:15 PM CST
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Lowndes County, AL

The radar

The Maxwell AFB radar (KMXX), 80 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 6:35 PM CSTTSTM WND DMGClanton, ALTREES AND POWERLINES DOWN ALONG US31 BETWEEN CLANTON AND VERBENA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 2:47 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
643 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WUUS54 KBMX 240018
SVRBMX
ALC001-021-047-085-240115-
/O.NEW.KBMX.SV.W.0141.141224T0018Z-141224T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUTAUGA COUNTY IN ALABAMA...
  CHILTON COUNTY IN ALABAMA...
  EASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 715 PM CST

* AT 617 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MAPLESVILLE TO 6 MILES SOUTH OF PARNELL TO SELMA TO DALLAS LAKE TO
  ACKERVILLE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLANTON...MOSSES...HAYNEVILLE...FORT DEPOSIT...PRATTVILLE...
  BELKNAP...BURNSVILLE AND TYLER.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 142 THROUGH 212...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3205 8687 3204 8716 3241 8710 3261 8702
      3279 8702 3298 8651 3293 8652 3286 8645
      3282 8646 3276 8638 3274 8642 3241 8641
      3240 8646 3234 8650 3234 8648 3228 8648
      3224 8641 3197 8640 3196 8686
TIME...MOT...LOC 0018Z 270DEG 40KT 3278 8687 3261 8688
          3243 8696 3223 8700 3204 8703

$$

05/MA
3 follow-up statements
969 
WWUS54 KBMX 240036
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST TUE DEC 23 2014

ALC001-021-047-085-240115-
/O.CON.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
CHILTON AL-DALLAS AL-LOWNDES AL-AUTAUGA AL-
636 PM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUTAUGA...
LOWNDES...SOUTHEASTERN DALLAS AND SOUTHEASTERN CHILTON COUNTIES UNTIL
715 PM CST...

AT 634 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM POOLES CROSSROADS TO VIDA JUNCTION TO MULBERRY TO 6 MILES SOUTH
OF BENTON TO 10 MILES SOUTHWEST OF GORDONVILLE...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  MOSSES...HAYNEVILLE...FORT DEPOSIT...PRATTVILLE...WHITE HALL...GAP
  OF THE MOUNTAIN...GORDONVILLE...AUTAUGAVILLE...VERBENA AND
  BEECHWOOD.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 142 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3196 8686 3205 8687 3206 8694 3244 8687
      3266 8680 3287 8679 3298 8651 3293 8652
      3286 8645 3282 8646 3276 8639 3274 8642
      3241 8641 3240 8646 3234 8650 3234 8648
      3228 8648 3224 8641 3197 8640
TIME...MOT...LOC 0036Z 270DEG 40KT 3278 8663 3261 8664
          3243 8672 3223 8676 3204 8679

$$

05/MA
314 
WWUS54 KBMX 240051
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CST TUE DEC 23 2014

ALC047-240102-
/O.CAN.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
DALLAS AL-
651 PM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3197 8681 3247 8674 3275 8660 3294 8662
      3298 8651 3293 8652 3286 8645 3282 8646
      3276 8639 3274 8642 3270 8642 3241 8641
      3240 8646 3234 8650 3234 8648 3228 8648
      3224 8641 3197 8640
TIME...MOT...LOC 0052Z 274DEG 33KT 3276 8648 3259 8649
          3241 8657 3221 8661 3202 8664

$$

ALC001-021-085-240115-
/O.CON.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
CHILTON AL-LOWNDES AL-AUTAUGA AL-
651 PM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
AUTAUGA...LOWNDES AND EAST CENTRAL CHILTON COUNTIES UNTIL 715 PM
CST...

AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VERBENA TO 7 MILES WEST OF DEATSVILLE TO AUTAUGAVILLE TO MOSSES
TO 6 MILES NORTHWEST OF LOWNDES COUNTY AIRPORT...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  HAYNEVILLE...FORT DEPOSIT...PRATTVILLE...AUTAUGA COUNTY AIRPORT...
  LOWNDES COUNTY AIRPORT...LOGAN...DAVENPORT...MANACK...CALHOUN AND
  LETOHATCHEE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 142 THROUGH 208...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3197 8681 3247 8674 3275 8660 3294 8662
      3298 8651 3293 8652 3286 8645 3282 8646
      3276 8639 3274 8642 3270 8642 3241 8641
      3240 8646 3234 8650 3234 8648 3228 8648
      3224 8641 3197 8640
TIME...MOT...LOC 0052Z 274DEG 33KT 3276 8648 3259 8649
          3241 8657 3221 8661 3202 8664

$$

05/MA
781 
WWUS54 KBMX 240107
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CST TUE DEC 23 2014

ALC001-021-085-240117-
/O.EXP.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
CHILTON AL-LOWNDES AL-AUTAUGA AL-
707 PM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUTAUGA...LOWNDES AND
EAST CENTRAL CHILTON COUNTIES WILL EXPIRE AT 715 PM CST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3197 8681 3247 8674 3275 8660 3294 8662
      3298 8651 3293 8652 3286 8645 3282 8646
      3276 8639 3274 8642 3270 8642 3241 8641
      3240 8646 3234 8650 3234 8648 3228 8648
      3224 8641 3197 8640
TIME...MOT...LOC 0107Z 274DEG 33KT 3275 8632 3258 8633
          3240 8641 3220 8645 3201 8648

$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 6:14 PM CST, 4 minutes earlier.

Area forecast discussion, Dec 23, 6:14 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST TUE DEC 23 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

LARGE UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL GRADUALLY
SHIFT EASTWARD OVER THE NEXT 24 HOURS LIFTING A SURFACE LOW FROM
SOUTHERN LOUISIANA NORTHEASTWARD INTO THE TENNESSEE VALLEY
OVERNIGHT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN
PERSISTENT THROUGH THE DAY AS MOIST AIR SURGES NORTHWARD.
PRECIPITABLE WATER FORECASTS WILL APPROACH ALL TIME HIGHS FOR THIS
TIME OF YEAR.

THUS FAR TODAY WE HAVE HAD VERY LIMITED INSTABILITY AS HEAVY RAIN
AND EASTERLY FLOW HAVE REALLY SUPPRESSED THE NORTHWARD EXPANSION OF
THE REALLY WARM UNSTABLE AIR MASS NEAR THE COAST. OVER THE PAST FEW
HOURS...A STRENGTHENING LOW LEVEL JET HAS BEEN ERODING THE STABLE
AIR ACROSS THE SOUTHERN TIER OF COUNTIES. THERE STILL REMAINS SOME
CONCERN ABOUT A TORNADO AND WIND DAMAGE THREAT IN THOSE LOCATIONS
AS WIND SHEAR AND BEST INSTABILITY OVERLAP IN THE LATE AFTERNOON
AND EARLY EVENING HOURS.

OVER THE NEXT FEW HOURS...A SQUALL LINE IS EXPECTED TO DEVELOP IN
EASTERN MISSISSIPPI AND THEN PROGRESS THROUGH CENTRAL ALABAMA
AHEAD OF THE ADVANCING COLD FRONT. A BRIEF SPIN-UP TORNADO OR
ISOLATED AREA OF WIND DAMAGE WILL BE POSSIBLE WITHIN THE BOWING
SEGMENTS OF THE LINE. THE NORTHWARD EXTENT OF THE SEVERE THREAT IS
STILL SOMEWHAT UNCERTAIN BUT MAY REACH THE I-20 CORRIDOR. THE
LATEST HRRR SUGGEST THE LINE WILL EXIT OUR EASTERN COUNTIES
BETWEEN 10 AND 11 PM. HIGH RAINFALL RATES WILL INCREASE THE RISK
FOR LOCALIZED FLASH FLOODING.

CHRISTMAS DAY LOOKS DRY BUT COOL WITH HIGHS IN THE UPPER 40S TO
MID 50S.

BEYOND TODAY...ANOTHER ROUND OF WET WEATHER IS EXPECTED OVER THE
WEEKEND. SHOWERS AND POSSIBLY SOME THUNDERSTORMS WILL PUSH INTO
THE STATE SATURDAY EVENING/NIGHT WITH RAINFALL PERSISTING SUNDAY
THROUGH AT LEAST EARLY MONDAY AS ANOTHER COMPLICATED WEATHER
SYSTEM DEVELOPS.

NEXT WEEK...LOTS OF SPREAD IN THE LONGER TERM MODELS SO LOWER
CONFIDENCE BEYOND MONDAY. CURRENTLY THERE APPEARS TO BE A BROAD
TROUGH DEVELOPING OVER THE EASTERN HALF OF THE NATION.

88

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF TSRA NEAR BHM/EET AND SOUTHWARD WILL CONTINUE EASTWARD.
SCATTERED CONVECTION TO THE EAST. ALSO A LARGE SWATH OF RAIN WITH
EMBEDDED A FEW TS STRIKES TO THE WEST OF TCL. CIGS AHEAD OF LINE
ARE AROUND 1KFT BUT SHOULD GO TO IFR WITH TSRA AND POST TSRA FOR
THE OVERNIGHT HOURS...SLOWLY LIFTING DURING THE MID MORNING AS
WINDS SHIFT TO MORE WESTERLY POST FRONT AND DRIER AIR MOVES INTO
THE AREA.

08/MK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     56  59  34  51  30 / 100  60  10   0   0
ANNISTON    58  62  35  52  32 / 100  60  10   0   0
BIRMINGHAM  57  59  36  52  35 / 100  40  10   0   0
TUSCALOOSA  54  55  35  54  35 / 100  20   0   0   0
CALERA      58  58  36  53  36 / 100  30   0   0   0
AUBURN      60  63  37  53  37 / 100  80   0   0   0
MONTGOMERY  61  64  35  56  35 / 100  50   0   0   0
TROY        62  64  36  56  37 / 100  60   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE...LOWNDES...
MACON...MONTGOMERY...PIKE...RUSSELL.

&&

88/08
Hazardous weather outlook, Dec 23, 4:44 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CST TUE DEC 23 2014

ALZ011>015-017>050-242245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
444 PM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

HEAVY RAIN EVENT ONGOING ACROSS CENTRAL ALABAMA WILL BE CAPABLE
OF PRODUCING LOCALIZED FLOODING ACROSS ALL OF CENTRAL ALABAMA.
THE HIGHEST POTENTIAL FOR ANY SIGNIFICANT FLASH FLOODING WILL BE
GENERALLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR.

THERE IS ALSO A LOW-CONFIDENCE...LOW-END THREAT FOR ISOLATED
SEVERE STORMS WITH DAMAGING WINDS...AND A WEAK TORNADO OR TWO
GENERALLY SOUTH OF A LINE FROM ALICEVILLE TO BIRMINGHAM TO
WEDOWEE. THIS THREAT IS EXPECTED TO END BY MIDNIGHT IN THE
SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH EARLY WEDNESDAY MORNING.

08/MK

In the hours before

Special weather statement, Dec 23, 1:09 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST TUE DEC 23 2014

ALZ014-015-232000-
WALKER AL-WINSTON AL-
109 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN
WALKER COUNTIES UNTIL 200 PM CST...

AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELDRIDGE TO CARBON HILL TO
BERRY...AND MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JASPER...
  ARLEY...
  NAUVOO...
  ASHBANK...
  POPLAR SPRINGS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3400 8711 3398 8714 3396 8711 3392 8708
      3390 8709 3389 8707 3371 8744 3369 8748
      3369 8753 3387 8753 3387 8761 3397 8764
      3403 8763 3429 8711
TIME...MOT...LOC 1909Z 239DEG 36KT 3398 8753 3384 8749
          3371 8756

56
Special weather statement, Dec 23, 1:16 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CST TUE DEC 23 2014

ALZ018-231945-
ETOWAH AL-
116 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 145
PM CST...

AT 112 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR 5 MILES WEST OF GADSDEN...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NOCCALULA FALLS...
  REECE CITY...
  SARDIS CITY...
  TABOR ROAD...
  ROCKLEDGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3418 8585 3395 8605 3400 8617 3419 8613
      3420 8584
TIME...MOT...LOC 1916Z 217DEG 39KT 3405 8607

56
Special weather statement, Dec 23, 4:12 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CST TUE DEC 23 2014

ALZ022-030-031-232300-
GREENE AL-PICKENS AL-SUMTER AL-
412 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER...
SOUTHWESTERN PICKENS AND NORTHERN GREENE COUNTIES UNTIL 500 PM CST...

AT 408 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 13 MILES WEST OF CUBA...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BOYD...
  EMELLE...
  EPES...
  GAINESVILLE...
  PANOLA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3321 8832 3291 8780 3251 8840
TIME...MOT...LOC 2212Z 221DEG 45KT 3255 8854

05/MA
Special weather statement, Dec 23, 4:19 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CST TUE DEC 23 2014

ALZ030-039-232300-
MARENGO AL-SUMTER AL-
419 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
MARENGO COUNTIES UNTIL 500 PM CST...

AT 416 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PUTNAM...OR 26 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 60 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  DEMOPOLIS...
  NANAFALIA...
  MYRTLEWOOD...
  PIN HOOK...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3259 8806 3263 8794 3262 8786 3261 8784
      3260 8790 3253 8786 3255 8783 3252 8782
      3253 8773 3248 8773 3248 8766 3198 8797
      3199 8810 3206 8812 3209 8805 3213 8805
      3217 8801 3228 8803 3230 8801 3230 8814
TIME...MOT...LOC 2219Z 206DEG 52KT 3206 8808

05/MA!
Local storm report, Dec 23, 4:52 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     NW YORK                 32.50N 88.30W
12/23/2014                   SUMTER             AL   AMATEUR RADIO

            LARGE TREE LIMBS/BRANCHES DOWN

&&

DAVIS
Special weather statement, Dec 23, 5:03 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST TUE DEC 23 2014

ALZ031-032-039-232345-
GREENE AL-HALE AL-MARENGO AL-
503 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO...HALE AND
SOUTHERN GREENE COUNTIES UNTIL 545 PM CST...

AT 500 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TISHABEE TO DUG HILL TO 6
MILES NORTH OF MYRTLEWOOD...AND MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DEMOPOLIS...
  LINDEN...
  GREENSBORO...
  JEFFERSON...
  PIN HOOK...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3292 8742 3266 8748 3265 8753 3238 8752
      3222 8802 3228 8803 3232 8794 3237 8804
      3243 8804 3253 8790 3252 8784 3261 8788
      3263 8794 3259 8805 3263 8808 3269 8804
      3270 8812
TIME...MOT...LOC 2303Z 250DEG 48KT 3264 8801 3253 8794
          3234 8793

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:01 PM CSTTornado WarningBMXBibb, Chilton, Perry23 min
Dec 23, 6:08 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more3 hr
Dec 23, 6:16 PM CSTAreal Flood AdvisoryBMXAutauga, Chilton, Coosa, Dallas, Lowndes, Shelby and 1 more59 min
Dec 23, 6:41 PM CSTFlash Flood WarningBMXLamar3 hr
Dec 23, 6:41 PM CSTSpecial Weather StatementBMXClay, Coosa, Talladega, Tallapoosa49 min
Dec 23, 6:44 PM CSTFlash Flood WarningBMXJefferson3 hr
Dec 23, 6:50 PM CSTFlash Flood WarningBMXMarion, Winston3 hr
Dec 23, 6:55 PM CSTSpecial Weather StatementBMXBullock, Elmore, Macon, Montgomery65 min
Dec 23, 6:57 PM CSTAreal Flood AdvisoryBMXBullock, Clay, Elmore, Montgomery, Talladega, Tallapoosa63 min
Dec 23, 7:38 PM CSTSpecial Weather StatementBMXChambers, Randolph, Tallapoosa52 min
Dec 23, 7:58 PM CSTSpecial Weather StatementBMXBarbour, Bullock, Lee, Macon, Pike, Russell62 min
Dec 23, 9:00 PM CSTSpecial Weather StatementBMXBarbour, Russell60 min
Dec 23, 9:48 PM CSTFlash Flood WarningBMXLamar3 hr
Dec 24, 10:01 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter58 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.